Thunderstorm Wind, Garfield
- When
- July 23, 1:00 AM MST
- Where
- Garfield County, Sand Spgs
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.100, -107.483
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 22, 8:30 PM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 930 PM MDT FRI JUL 22 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT... WILL UPDATE TO REMOVE THE LAKE WIND ADVISORY FOR TONIGHT AS IT EXPIRES AT 1000PM MDT. AS SURFACE LOW INCHES CLOSER THE GRADIENT WILL DIMINISH AND WINDS SHOULD DECREASE OVER THE NEXT FEW HOURS. HOWEVER...TOMORROW THE WINDS WILL PICK UP FROM THE WEST AS FRONT MOVES EAST OF THE AREA AND GUSTS UP TO 40 MPH CAN BE EXPECTED. MEANWHILE SHOWERS AND STORMS ARE MOVING SLOWING AHEAD OF THE FRONT...BEST STORMS IN SOUTHEAST WILL FOR THE MOST PART STAY SOUTH...EXCEPTION IS WIBAUX COUNTY WHERE INSTABILITY AND LOW LEVEL INFLOW DECENT ENOUGH TO SUSTAIN HAIL THREAT. TEMPS OVERNIGHT LOOK GOOD AS DO REST OF GRIDS. ADOLPHSON PREVIOUS DISCUSSION... SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THRU SUNDAY... TEMPERATURES TODAY HAVE LANGUISHED FOR THE MOST PART THUS FAR UNDER COPIOUS CLOUD COVER...AND THE MORNING FOG CERTAINLY DID NOT HELP THE TEMPERATURE SITUATION EITHER. HOWEVER GIVEN RECENT WARM TEMPERATURES HAVE A FEELING MOST DID NOT MIND THE COOLER THAN EXPECTED WEATHER. SURFACE LOW PRESSURE TO OUR WEST POKING INTO CENTRAL MONTANA FROM THE WEST WITH HIGH FARTHER EAST OVER IN MINNESOTA. THIS CREATING A GOOD PRESSURE GRADIENT OVER THE AREA AND THE EAST WIND IS A BLOWING WELL IN THE NEIGHBORHOOD OF 20 MPH. WILL KEEP THE LAKE WIND ADVISORY FLAG FLYING. SOME SHOWERS TRYING TO TRUNDLE INTO THE SOUTHWEST PORTION OF THE CWA BUT THEY ARE HAVING TROUBLE AS THEY MAKE THEIR WAY NORTHEAST INTO MORE STABLE AIR. STILL EXPECTING MAIN THRUST OF SYSTEM TO COME THIS EVENING AND TONIGHT AS SURFACE TROF MOVES ACROSS THE AREA TONIGHT WITH SOME SHORTWAVE ENERGY PROVIDING AT LEAST A MODICUM OF UPPER LEVEL SUPPORT. BOUNDARY...A VERY WEAK FRONT IF YOU WILL...COMES THRU LATE TONIGHT AND BRINGS THE WIND SHIFT TO NORTHWEST. SOME STORMS TONIGHT COULD BE SEVERE...WITH BIG HAIL BEING THE MAIN THREAT I SHOULD THINK. THERE COULD ALSO BE SOME DECENT RAINFALL AS ATMOSPHERE RATHER MOIST...ESPECIALLY IN THE EAST. SYSTEM EXITS THEN MORE OR LESS ZONAL FLOW ALOFT TOMORROW WITH STIFF WEST TO NORTHWEST WIND AS HIGH PRESSURE MOVES IN FROM THE WEST AND LAPSE RATES STEEPEN. WILL HOIST ANOTHER LAKE WIND ADVISORY FOR TOMORROW. TEMPERATURES REBOUND TOMORROW UNDER MUCH MORE SUNSHINE...ALTHO SOME CU WILL FORM IN THE AFTERNOON. ZONAL FLOW CONTINUES THRU SUNDAY WITH ANOTHER DISTURBANCE ALOFT MOVING ACROSS CANADA LATER IN THE AFTERNOON WHICH COULD HAVE SOME EFFECTS ON NORTHERN PHILLIPS COUNTY. TEMPERATURES SUNDAY A FEW DEGREES COOLER AS LOW PRESSURE ALOFT MOVING ACROSS CANADA DEPRESSES HEIGHTS AND THICKNESSES OVER THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY... MODELS REMAIN IN GENERALLY GOOD AGREEMENT DURING THE EXTENDED PERIOD. AN UPPER TROUGH WORKS ACROSS THE AREA SUNDAY NIGHT INTO MONDAY TO BE FOLLOWED BY A PERIOD OF NORTHWEST FLOW ALOFT INTO THE MIDDLE OF NEXT WEEK. INDICATIONS ARE FOR AN UPPER RIDGE TO REBOUND NEAR THE 4-CORNERS LATE IN THE WEEK WITH THE THERMAL RIDGE REBOUNDING SOME ACROSS EASTERN MONTANA FOR MODERATING TEMPERATURES MID-LATE WEEK. THE BIGGEST CHANGE MADE TO THE DATABASE WAS TO LOWER TEMPERATURES A BIT EARLY NEXT WEEK. SUN NIGHT & MONDAY...A SHORTWAVE TROUGH IN ALBERTA SUNDAY EVENING WILL PUSH EAST THROUGH MONDAY. JUST ENOUGH MOISTURE AND INSTABILITY TO WARRANT SOME LOW POPS...WHICH ARE ALREADY NICELY HANDLED IN THE GRIDS. TEMPERATURES WILL BE SEVERAL DEGREES COOLER MONDAY AS HEIGHTS AND THICKNESS VALUES COME DOWN AND 850H TEMPERATURES DROP BACK INTO THE TEENS (C). TWEAKED TEMPERATURES DOWN A FEW DEGREES MONDAY IN EXCELLENT AGREEMENT WITH SURROUNDING OFFICES. TUESDAY INTO WEDNESDAY...EASTERN MONTANA WILL BE IN NORTHWEST FLOW ALOFT IN THE WAKE OF THE UPPER TROUGH. LITTLE CHANGE IN THE 500MB HEIGHTS WITH ONLY MODEST INCREASE IN 1000-500H THICKNESS VALUES BY WEDNESDAY AS THE ATMOSPHERE BEGINS TO WARM JUST A BIT. ONGOING FORECAST IN GOOD SHAPE. DID ELECT TO LOWER TEMPERATURES A COUPLE OF DEGREES TUESDAY AS THE AIRMASS WILL BE COOLISH FOR LATE JULY TUESDAY WITH NORTHWEST FLOW...AND WENT PRETTY CLOSE TO THE ENSEMBLE MEAN WHICH LOOKED REASONABLE. TEMPERATURES SHOULD MODERATE SOME BY WEDNESDAY...BACK TO AROUND SEASONABLE LEVELS. THURSDAY THROUGH SATURDAY...PRETTY GOOD AGREEMENT THAT THE 4-CORNERS RIDGE BECOMES ESTABLISHED AGAIN THE SECOND HALF OF THE WEEK WITH HEIGHTS AND THICKNESS VALUES ON THE INCREASE ACROSS EASTERN MONTANA AS THE THERMAL RIDGE BUILDS BACK TO THE NORTH. THE FLOW STILL LOOKS RELATIVELY FLAT ACROSS THE NORTHERN TIER OF THE CONUS...SO ALTHOUGH TEMPERATURES WILL MODERATE BACK TO ABOVE NORMAL BY LATE IN THE WEEK WE SHOULD NOT SEE ANY UNUSUALLY HOT WEATHER. MAY START TO SEE OUR UPPER FLOW TURN MORE INTO THE SOUTHWEST BY SATURDAY AS A GULF OF ALASKA LOW DROPS SOUTHEAST AND THE RIDGE AXIS SHARPENS AND SHIFTS EAST SOME. THIS COULD BRING BACK A CHANCE OF SHOWERS AND STORMS BY NEXT WEEKEND...BUT WILL WAIT ANOTHER FEW RUNS BEFORE ADDING POPS THIS FAR OUT. CB && .AVIATION...A FRONTAL BOUNDARY WILL WORK ACROSS NORTHEAST MONTANA TONIGHT. AHEAD OF THE FRONT SOUTHEAST WIND OF 15-25 KTS WITH SOME HIGHER GUSTS EXPECTED. THE WIND WILL SHIFT INTO THE WEST AND NORTHWEST AND DIMINISH FROM WEST TO EAST BEHIND THE FRONT AFTER MIDNIGHT...PERHAPS NOT REACHING THE EASTERN TERMINALS UNTIL DAYBREAK. STRONG NORTHWEST WIND OF 20-30 KTS WITH GUSTS AS HIGH AS 40 KTS POSSIBLE SATURDAY. OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS TONIGHT VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. CB && .FIRE WEATHER... WILL DROP THE RED FLAG WARNING AS CLOUD COVER HAS KEPT TEMPERATURES DOWN WHICH HAS KEPT THE RELATIVE HUMIDITY VALUES UP WITH HIGH DEWPOINTS COURTESY OF THE EAST WIND. THUNDERSTORM ACTIVITY LIKELY TO BE KEPT DOWN AS WELL AS LESS SUN HAS KEPT DESTABILIZATION MINIMAL. ALTHO WIND WILL BLOW IN THE MID TEENS AND GUST INTO THE 20S IN ZONES 119 AND 121...FEEL IT IS NOT THAT STRONG IN COMBINATION WITH OTHER FACTORS LIKE COOLER TEMPERATURES AND MOIST LOW LEVELS...AND THE FACT THAT ANY STORMS WILL LIKELY PRODUCE RAIN. WIND SHIFT LATER TONIGHT AS BOUNDARY COMES THRU. WIND TO PICK UP QUICKLY FROM THE WEST NORTHWEST SATURDAY MORNING AND BLOW IN THE MID TO UPPER TEENS AND BECOME GUSTY. DEWPOINTS WILL ALSO DROP AND TEMPERATURES RISE ALLOWING RELATIVE HUMIDITY VALUES TO DROP. NO PRECIPITATION OR STORMS ARE EXPECTED TOMORROW HOWEVER. NEXT ROUND OF STORMS COULD COME SUNDAY EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FOR FORT PECK LAKE SATURDAY FROM 8 AM TO 7 PM. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 248 PM MDT FRI JUL 22 2005 MTZ016>027-059>062-231200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 248 PM MDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH 10 PM. FOR DETAILS PLEASE REFER TO GTFNPWGGW OR WWUS75 KGGW. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LAKE WIND ADVISORY IS IN EFFECT SATURDAY FROM 8 AM TO 7 PM. FOR DETAILS PLEASE REFER TO GTFNPWGGW OR WWUS75 KGGW. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 139 km away, was scanning. The volume nearest the first event began at 08:00 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470668, 5470669.